MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a micro neurosurgery procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).During the procedure, the physician noticed that there was no suction and that the artemis had become clogged after five minutes of use.Therefore, the artemis was removed.The procedure was completed using a new artemis.On (b)(6) 2023, a second notification was received from the clinical team reporting that an intraoperative computerized tomography (ct) scan taken on (b)(6) 2022 revealed a recurrent hemorrhage larger than the prior hemorrhage.The craniotomy was then extended, and navigation was used for a new entry point and craniotomy defect was enlarged.A full 3cm craniotomy was performed.The entry point was the superior frontal sulcus.Suction was advanced into the clot and used to remove the clot.Bipolar cautery was used for hemostasis.The recurrent hemorrhage was reported to be an adverse event with a possible relationship to the artemis and a possible relationship to the index procedure.
 
Additional Manufacturer Narrative
Intraventricular hemorrhage is included as possible complication in the instructions for use (ifu) for the artemis neuro evacuation device.Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was lost in transit and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16339687
Report Number3005168196-2023-00071
Device Sequence Number17725313
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public814548017877
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Catalogue NumberAP28
Device Lot NumberS10034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Date Report Sent to FDA01/01/2005